Jump to content

Photo

30 Y/o Male, Just Starting Accutane, Major Whitehead Breakout... Help!


2 replies to this topic

#1 Dave30

Dave30

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Blog Entries: 1
    Likes: 1
About Me
  • Joined: 08-June 14

Posted 08 June 2014 - 08:15 AM

Hi everyone. Here's a little background about me, with the question about me if you want to skip! I'm 30, and turning 31 later this year, and living in the UK. I began to develop spots when I was just 12-13 years old. Ever since, I've had problems with my skin.

 

When I was 23 I decided to visit my GP to see if there was anything I could do to help. I was prescribed oxytetracyclines and took this for the next year, until I was put onto a higher dosage. I was also given Benzoyl peroxide to use nightly.

Around 6 years ago, I was badly sunburnt (Totally my own fault for not wearing a high enough SPF). I visited the doctors who started me using metranidozale suggesting it's possibly rosacea. I can only assume this had been bought on by the sun damage to my skin. I was also moved onto another type of cycline but I can't quite remember which one. I was advised by the doctor to stop using benzoyl peroxide.

 

I then noticed that the cyclines I were given, were giving me terrible stomach problems (I noticed a common side effect was diarrhoea), and so asked to switch to something else. I think this was about the time I was prescribed Lymecycline and told to use the benzoyl peroxide to the affected areas, but also use metranidazole ensuring that they don't 'overlap' eachother.

Noticing that often, my 'rosacea' would worsen when using metranidazole, I decided to stop. I continued using Cetaphil daily facial cleanser and moisturiser, as well as the benzoyl peroxide and lymecycline. 

I'd also tried various diets, such as gluten and dairy free etc., and although it lessened the redness, nothing was happening with my face.

I think that brings us up to the start of this year (2014)

I saw my GP again and asked to be referred to a dermatologist. I had to wait until Apr 30 for my first appointment, but it was good to speak to a specialist finally after so many years.

She suggested that it was not rosacea, but in fact sebhorreic dermatitis which I was prescribed Nizoral shampoo (2-3 times weekly), and that I'd be a suitable candidate for Isotretinoin (Roaccutane/Accutane). She also explained that I shouldn't worry too much about what I eat, so it was straight off the gluten and dairy free diet for me!

So, I got my blood tests done the next day after fasting for 14 hours (I've never stuffed my face with so much food in such a short amount of time as I did before fasting!) and waited two weeks for the results. Having eventually gotten through to someone to find out my results and get a prescription (a further two weeks after I was due to collect the results), I started my course of 30mg a day for the first two months, beginning last Saturday (31st May 2014).

I'd stopped taking any other medication approximately 4 days before, and had no alcohol in my system for almost a fortnight before I started either, so I was starting the course with a 'blank' canvas I guess. My skin was a little rough to begin with but I figured, "what the hell?! they'll be gone soon!"...

It hit Thursday (5th June), so the day after my 5th daily dosage. I started to break out with lots of whiteheads around my chin and lip area. I've read that this can be fairly common. I'm now on day 8 and the past few days have been absolute agony. My face has never EVER been this bad before, and the lower half of my face is coated in whiteheads... some on top of the other. It really hurts. Eating is a pain. I've also noticed the dry skin side effect beginning to occur, as well as dry lips, but I'm not too bothered about that at the moment.

OK, so if you took the time to read all this, perhaps someone could help me?!

If this is the initial breakout, how long can I expect it to last? Is it likely to happen again throughout my course? I'd hate to spend the whole of the Summer cooped up indoors, especially during the World Cup! I just keep telling myself that it'll all be good once it's over... :/



#2 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,417
    Gallery Images: 10
    Blog Entries: 8
    Likes: 556
About Me
  • Gender:Female
  • Location:NYC
  • Interests:Reading, writing, trying new things, finding my inner strength through this struggle.

    Acne has broken me down but i am hopefully that one day things will get better.
  • Joined: 18-August 11

Achievements

     

Posted 09 June 2014 - 06:58 PM

Your initial breakout can last weeks or months - each person is different.  You're just gonna have to ride it through.  The good news is that for most people, accutane will significantly diminish or rid them of their acne for a long time.  Keep away from mirrors, be gentle to your skin and go out and enjoy yourself.



#3 Dave30

Dave30

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Blog Entries: 1
    Likes: 1
About Me
  • Joined: 08-June 14

Posted 10 June 2014 - 02:39 AM

Your initial breakout can last weeks or months - each person is different.  You're just gonna have to ride it through.  The good news is that for most people, accutane will significantly diminish or rid them of their acne for a long time.  Keep away from mirrors, be gentle to your skin and go out and enjoy yourself.



Thanks leelowe1. It's obviously frustrating, but I guess it means that the Roaccutane has gone straight to work. 
I've decided to start a progress blog. Hopefully I'll keep up to date with it!

http://www.acne.org/...gress-pictures/






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users